Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 166, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 8, 2004, 4:03 PM CDT for Ozark County, Missouri. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2004, 4:03 PM CDT (21:03 UTC)
- Expired
- Jun 8, 2004, 5:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Ozark County, MO
The radar
The Springfield radar (KSGF), 113 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 082103 SVRSGF MOC153-082200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 402 PM CDT TUE JUN 8 2004 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OZARK COUNTY IN MISSOURI. * UNTIL 500 PM CDT. * AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GAINESVILLE...OR ABOUT 15 MILES NORTH OF MOUNTAIN HOME...AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES EAST OF GAINESVILLE BY 410 PM CDT. ADDITIONAL ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER OZARK COUNTY AND COULD QUICKLY BECOME SEVERE. THE TOWNS OF UDALL...HARDENVILLE...TECUMSEH...ZANONI...SYCAMORE AND DORA ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3650 9253 3650 9224 3679 9216 3680 9248 $$ IZZI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:46 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 8, 3:46 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO ISSUED BY NWS PADUCAH KY 346 PM CDT TUE JUN 8 2004 .DISCUSSION... MAIN CHALLENGE THE NEXT 12 TO 36 HOURS...TONIGHT THROUGH WEDNESDAY...WILL BE THE COVERAGE AND DURATION OF PRECIPITATION ACROSS THE WFO SGF FORECAST AREA. AFTER WEDNESDAY...DAILY CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...AS SYNOPTIC PATTERN SHIFTS FROM A LOW AMPLITUDE RIDGE TO ZONAL FLOW. SHORT TERM (TONIGHT THROUGH EARLY THURSDAY)... AN NOTABLE MCV STILL CONTINUES TO MOVE SLOWLY NEWD BETWEEN WICHITA AND TOPEKA KS...BUT DESPITE THE FORCING AVAILABLE TO GENERATE SIGNIFICANT CONVECTION...TEMPERATURES ALOFT CONTINUE CAP DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. FURTHER SOUTH...IN THE SOUTHERN PLAINS...A MORE PERSISTENT AND EMBEDDED CYCLONIC FLOW CONTINUES ACROSS NORTH CENTRAL TEXAS. GIVEN THE STATIC NATURE OF THE LOW AMPLITUDE RIDGE TO THE SOUTHEAST...AND THE SHARPENING HIGH AMPLITUDE SHORTWAVE/LOW PRESSURE SYSTEM ALONG THE PACIFIC COAST STATES...THE LOW/CYCLONIC DISTURBANCE OVER NORTHERN TEXAS WILL BE SLOW TO EJECT NORTHWARD THROUGH THE KSGF FORECAST AREA TONIGHT INTO WEDNESDAY NIGHT. THE FETCH OF GULF OF MEXICO AIR WILL KEEP HIGH PRECIPITABLE WATERS ACROSS THE REGION INTO FRIDAY. GOES SATELLITE SOUNDER PRECIPITABLE WATER AMOUNTS SHOW A SIGNIFICANT STREAM OF 1.6 TO 1.9 PW VALUES FROM THE GULF THROUGH MOST OF MISSOURI. GIVEN THE INITIAL PRECIPITATION EFFICIENCY OF ANY STORMS THAT DEVELOP...I WOULD NOT BE SURPRISED TO SEE DOWNPOURS WITH HOURLY AMOUNTS UP TO ONE INCH. I DECIDED TO INCREASE POPS ACROSS THE KSGF FORECAST AREA EARLY TONIGHT...THEN AGAIN BEFORE DAYBREAK...AS DIURNAL CONVECTION IS GRADUALLY REPLACED BY DYNAMICALLY INDUCED CONVECTION ASSOCIATED WITH THE APPROACHING CIRCULATION FROM NORTHERN TEXAS. ALTHOUGH THE GFS CONVECTIVE FEEDBACK WAS IGNORED IN THE SHORT TERM WITH REGARD TO QPF VALUES...I DECIDED TO COMPROMISE WITH HPC QPF VALUES...INCREASING PRECIPITATION AMOUNTS OVERNIGHT AND INTO WEDNESDAY. THE EVENING AND OVERNIGHT FORECASTERS MAY NEED TO REVISIT THE QPF FORECAST...IF LOCAL FORCING INCREASES GREATER THAN CURRENTLY FORECAST WITH THIS PACKAGE. LONG TERM (THURSDAY - WEDNESDAY)... POP FORECAST BRIDGES BETWEEN SLIGHT CHANCE AND CHANCE POPS...AS KSGF FORECAST AREA IS LOCKED INTO WARM SECTOR OF FRONTAL BOUNDARY POISED NORTH OF THE FORECAST AREA. ANTICIPATE SOME CAPPING THAT SHOULD INHIBIT WIDESPREAD CONVECTION INTO EARLY NEXT WEEK. HOWEVER...ANY NORTH OR SOUTH TRANSLATION OF THE DEVELOPING WESTERLIES /ZONAL FLOW/ MAY DRAMATICALLY MODIFY THE CHANCES OF RAIN IN THE EXTENDED PORTION OF THE FORECAST. WILL HAVE TO WAIT AND SEE HOW THE CURRENT CLOSED LOW CIRCULATION MODIFIES THE UPPER RIDGE OVER THE MISSISSIPPI VALLEY INTO THE WEEKEND. OTHER THAN POP FORECAST...ONLY MINOR CHANGES WERE MADE TO TEMPERATURES IN THE FORECAST. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO PAH-SMITH
Hazardous weather outlook, Jun 8, 1:00 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO ISSUED BY NWS PADUCAH KY 100 PM CDT TUE JUN 8 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-082300- BARRY-BARTON-BENTON-BOURBON KS-CAMDEN-CEDAR-CHEROKEE KS-CHRISTIAN- CRAWFORD KS-DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER- LACLEDE-LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK- PHELPS-POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON- WEBSTER-WRIGHT- 100 PM CDT TUE JUN 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED SHOWERS AND THUNDERSTORMS. AREAS AFFECTED AND TIMING: EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS STARTING AFTER 2 PM. DISCUSSION: SEVERAL INGREDIENTS FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS WILL COME TOGETHER THIS AFTERNOON OVER EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. DUE TO THE LACK OF STRONG INSTABILITY...STORM INTENSITIES WILL BE LIMITED TO BELOW SEVERE CRITERIA. HOWEVER...BRIEF HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THIS ACTIVITY. HOURLY RAINFALL AMOUNTS BETWEEN THREE QUARTERS TO ONE INCH MAY BE POSSIBLE WITH ISOLATED DOWNPOURS THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. IN ADDITION...ISOLATED WIND GUSTS WITH STRONGER STORMS MAY EXCEED 40 MPH...BUT SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A MOIST AND MARGINALLY UNSTABLE ATMOSPHERE WILL BE PRESENT THROUGH MUCH OF THE WEEK. THERE WILL BE SEVERAL TRIGGERING MECHANISMS TO DEVELOP SHOWERS AND THUNDERSTORMS FROM TODAY INTO THIS COMING WEEKEND. MOST OF THIS ACTIVITY WILL BE SCATTERED IN NATURE. THEREFORE SOME AREAS MAY REMAIN DRY WHILE OTHER LOCATIONS RECEIVE SEVERAL ROUNDS OF PRECIPITATION. CLOUD TO GROUND LIGHTNING AND HEAVY RAIN ARE THE PRIMARY HAZARDS EXPECTED THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. CRAMER/WFO PAH - SMITH
In the hours before
Local storm report, Jun 8, 4:01 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
401 PM CDT TUE JUN 08 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG RICHLAND 37.85N 92.42W
06/08/2004 PULASKI MO LAW ENFORCEMENT
MINOR ROOF DAMAGE TO SOME HOMES AND A BUSINESS.
FEHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:16 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 59 min |
| Jun 8, 6:29 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 61 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.